PDA

View Full Version : Feeling horrible



Ms. Noah
07-18-2006, 09:58 PM
It seems like when I am just starting to feel better, I flare up and feel horrible again. This time has been one of the worst with the inflamation, I have non-organ so far but I get so inflamed I can hardly move. I cant reach around to put on my seat belt, my knees hurt so bad I am limping and my hips hurt. My wrists, ankles and well just everything. I am on Plaquenil for approx. 4 mos. now and see no difference. I am taking 800 to 3200 mg ibprop. when its bad and sometimes thats not even helping. What can I take that will stop the pain? Should I go back to the Dr? Is there something that will help just during the flares? I was dxed last Oct. and still have never had a clear explanation of what my blood tests say or what they mean. I have a new Dr. now and just had tests again, they called and said labs were normal except for the things that people with lupus usually have in their tests...what does that mean? Should I try and go back in before my next three month check up and ask? Grateful for any advice - ms noah

ganesha
07-18-2006, 11:52 PM
Have you tried any diet changes or supplementation of some sort? Your story is exactly why I am not taking plaquenil yet. I hear most people taking pharmaceuticals saying they feel the same as I do, so I have resisted them so far. But I sense kidney involvement will change that very soon. I am not saying that you should stop medications, but I hear so many feeling crappy anyway with them. You might try making some changes to your diet, incorporating more organic foods, fewer animal proteins, and maybe even dairy or wheat if those are triggers for you. You might also be careful of how much time you spend in the sun.
Those are just a few thoughts:)
Take care,
Brent

TracyDawn
07-19-2006, 05:47 AM
Ms. Noah,
I am sorry you are feeling so bad. I think a call to your dr is definitely in order to see if you can get some relief during these flares. I have now been on the Plaquenil for 9 months and I have to tell you, I didn't notice a difference really until I had been on it for 4-5 months. I kept asking the dr when it would work. They said it usually can take up to six months for it to really work like it is going to but that if it isn't doing anything by then that it probably wasn't going to. So based on that, I'd say you have a little more time for your system to start using it effectively but there shouldn't be a reason for you to suffer like that in the meantime. If my dr offered me ibuprofen for my pain I'd laugh at them, and then probably cry. Not that I am advocating a bunch of pills or chemicals for ANYone, I just know for me, I am way past the point on the pain scales for ibuprofen. I have a recurring Lortab Rx every month. AND I do take ibuprofen or tylenol in between when it just isn't working and I don't want to overload on the lortab. It's a delicate balance. But please call your dr and AT LEAST let them know how bad you are still feeling, even if you don't ask for the meds. They need to know that so that they don't just assume you are fine.
Brent did have a good suggestion tho. Your diet. I've had to cut all red meat (and man do I crave a big juicy burger sometimes) from my diet and that has helped with some of the inflammation and my stomach pains. Hasn't gotten rid of them but has helped. I've also found in the last year that I have become Lactose Intolerant. Never had a problem with that before but I do now. So it also might help you to write down the foods you eat and how you feel afterwards for a few days or so and see if any are making you feel worse.
{{HUG}} I really hope you feel better soon.

Sunshine101
07-20-2006, 07:06 AM
Hi guys! I am always leery to talk to friends and/or family about my pain level. As you know, the pain can be absolutely off the charts for us and it usually seems like nobody wants to hear us "complaining" routinely. Nobody in my area would prescribe ANYTHING for pain, just the typical plaquenil, elavil, prozac, etc., etc., blah, blah, blah. And like the previous post said...ibuprofen is laughable. I finally found a pain doctor in nearby South Dakota that put me on a low dose of oxycontin every day. I know that the oxy has a really bad reputation, but it has been an absolute God send for me. To maintain the RX, I have to drive over and see him once a month. It eats a hole in my pocket, but at least I am back at work full time and can somewhat tolerate a "normal routine" for most days. When I told my GP that I was taking oxycontin (you have to keep ALL docs informed!) he told me to be really careful with it because drug addicts "would hold a gun to my head and rob me of it if they knew I had it". Apparently it is misused and people want it to "get high". That makes me laugh! How ironic!!! People like us spend a fortune to try and feel "normal" and these other people (who can feel normal all on their own) want to abuse it, making it hard for people like us to obtain it! Go figure. Just my two cents!! Sunshine101